Oregon, 2004Damaging Winds in Oregon, July 13, 2004
July 13, 2004 · NWS PQR · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jul 12, 8:00 PM PST, 6 hours earlier.
Area forecast discussion, Jul 12, 8:00 PM PST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 PM PDT MON JUL 12 2004
.SYNOPSIS...A SURFACE TROUGH OF LOW PRESSURE CURRENTLY OVER WESTERN
OREGON WILL SHIFT E OF THE CASCADES TONIGHT TURNING THE LOW LEVEL
FLOW ONSHORE. AN UPPER LEVEL LOW OFFSHORE WILL KEEP THE UPPER LEVEL
FLOW OUT OF THE S...WITH SEVERAL WEAK DISTURBANCES LIFTING N THROUGH
THE REGION OVER THE NEXT FEW DAYS. BY THE WEEKEND...THE UPPER TROUGH
WILL SHIFT E TOWARDS THE COAST.
&&
.DISCUSSION
SHORT TERM...DOPPLER RADAR INDICATED A FEW TSTM CELLS OVER THE
CENTRAL CASCADES EARLIER THIS EVENING THAT HAVE WEAKENED AND MOVED
NORTHEAST OUT OF THE CWA. AT 0240Z THE RADAR SHOWED SOME NEW CELLS
DEVELOPING EAST OF SALEM AND CORVALLIS MOVING NORTH INTO THE
WILLAMETTE VALLEY. THE 00Z MESO ETA AND GFS SUPPORT THIS CONVECTIVE
ACTIVITY IN ASSOCIATION WITH A SHORTWAVE MOVING NORTH OVERNIGHT...AND
EVEN EXTEND THE AREA NORTHWEST INTO THE LOWER COLUMBIA TILL AT LEAST
12Z. WILL UPDATE THE ZONES TO INCLUDE A SLIGHT CHANCE OF TSTMS TILL
12Z...AT WHICH TIME THE ONSHORE PUSH SHOULD START DAMPENING THE
CONVECTIVE ACTIVITY. LOW CLOUDS HAVE MOVED N ALONG THE COAST PAST
NEWPORT AND METARS INDICATE ONSHORE FLOW HAS BEGUN OVER SW PART OF
FORECAST AREA. AS THE THERMAL INDUCED TROUGH SHIFTS E OVERNIGHT...A
GOOD SW MARINE PUSH SHOULD ENSUE. MARINE PUSH WILL STABILIZE AND COOL
AIR MASS IN AREAS W OF THE CASCADES FOR TUE...WHILE SOUTHERLY UPPER
LEVEL FLOW WITH WEAK SHORTWAVES LIFTING N WILL KEEP A SLIGHT CHANCE
FOR CONVECTION OVER THE CASCADES GOING TUE AND WED. AS UPPER LEVEL
FLOW PICKS UP MORE OF A WESTERLY COMPONENT...CONVECTIVE POTENTIAL
SHOULD SHIFT E OF FORECAST AREA THU. WITH DEEPENING MARINE AIR
OVERNIGHT AND A SHORTWAVE LIFTING THROUGH...EXPECT SOME FOG AND
DRIZZLE LATER TONIGHT OVER COASTAL REGIONS. LIKENS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...EXTENDED
MODELS TENDING TOWARDS THE GFS SOLUTION OF SHIFTING THE LONGWAVE
TROUGH E TOWARDS THE FORECAST AREA. SEE NO REASON TO CHANGE AWAY FROM
THE CURRENT FORECAST WHICH HAS SMALL CHANCES FOR SHOWERS...WITH THE
BEST CHANCES ON THE N COAST.
.PRELIMINARY POINT POPS
AST 221122 PDX 21111- SLE 21111- EUG 1111--
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...NONE.
Hazardous weather outlook, Jul 12, 4:13 AM PST, 21 hours 47 minutes before
ORZ001>013-WAZ019>023-039-040-131330-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OREGON
513 AM PDT MON JUL 12 2004
ORZ001>013-WAZ019>023-039-040-131330-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-
CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON-
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA-
LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-
NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS-
513 AM PDT MON JUL 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND
NORTHWEST OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
In the hours before
Local storm report, Jul 13, 1:26 AM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
226 AM PDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0224 AM HAIL N LACOMB 44.58N 122.74W
07/13/2004 0.88 INCH LINN OR TRAINED SPOTTER
DROVE NORTH FROM HIS HOME APPROX 1 MILE TO SEE HAIL. DID
NOT FOLLOW STORM ANY FARTHER.
&&
KWThunderstorm Wind, Clackamas
- When
- July 13, 2:00 AM PST
- Where
- Clackamas County, Molalla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 45.150, -122.583
A radio station reported thunderstorm winds blew down trees and limbs near Mollala and Silver Falls city.
Thunderstorm Wind, Marion
- When
- July 13, 2:00 AM PST
- Where
- Marion County, Silver Falls City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 44.867, -122.633
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, July 13, 20044 injured · $3.5 million · F4 · 26 events
- Strong Wind in South Carolina, July 13, 20041 death · 1 event
- Heat in Tennessee, July 13, 20041 death · 1 event
- Hail and Damaging Winds in Kentucky, July 13 to 14, 2004$960,000 · 1.75 in hail · 61 events
- Hail and Damaging Winds in Michigan, July 13, 20041 injured · $3.8 million · 2.75 in hail · 19 events
- Tornadoes and Flash Flood in Georgia, July 13 to 14, 20043 injured · $343,000 · F0 · 52 events
- Tornado and Hail in Wisconsin, July 13, 2004$1.6 million · F1 · 19 events
- Hail in Iowa, July 13, 2004$10 million · 1.75 in hail · 1 event
- Wildfire in California, July 13 to 16, 20047 injured · $520,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 13, 2004$377,000 · 54 kt wind · 10 events
- Damaging Winds and High Wind in Indiana, July 13, 2004$97,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Michigan, July 13, 2004$180,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414517, 5414518.